Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Attacking side effect [Note in editing: please share your efavirenz experiences]
Sep 18, 2011

Hello from Kuala Lumpur, I started combivir+stocrin on 13 Sept 2011..after 3years diagnosed +ve with current CD4 290 and viral load 46,000

i'm doing good with combivir, but unfortunately i surrender to the stocrin...nightmare, vomitting and sometimes when i wake up at midnight i can feel this world is shaking..

My question is, may i not to bother those side effects? or else once i take the regime nothing else i can do but must stay at home taking rest?

My question might be silly but i need to stay strong and i don't want this virus to make me sick. As long as i can manage to control the side effect, it'll consider good for me...

Thanks

Response from Dr. Young

Hello and thanks for posting from Malaysia.

You question isn't silly at all. It is important that you understand the medications that you take and how to best manage any side effects.

You're on a well tested first-line treatment and sounds like you have rather typical early side effects of the efavirenz (STOCRIN, SUSTIVA). These symptoms are the most severe in the first few days (maybe a couple of weeks) after starting and usually subside with time. It's usually best to take the medication just prior to going to sleep on an empty stomach, so that you sleep through the symptoms.

I hope that is helpful. I've asked our other readers to share their experiences with the medication.

Be well, BY



Previous
Truvada, Isentress & Light Colored Stools
Next
dose adjustments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement